Best Differential Diagnosis Book

ImageThe non-stop gain

I have gained almost 100 pounds over the last 5 years on a combination of Seroquel, Zoloft, and Depakote. Kudos to all of you who are losing the weight. My doc won’t even talk about it, and the residents tell me to eat 1000 calories a day and exercise more. Always easier said than done. I am now on the max doses for my meds, and feel like I am out of options. I NEVER had any excess weight, even after both my kids (gained over 60 pounds each time). I don’t like my appearance and it hurts when people tell me I need to lose weight. Never mind having to live with the fact that I am almost certainly going to get diabetes. I just wish I could get off the meds and have my life back, feeling like a comatose fat slug is bad for your motivation. [Guide’s note: It sounds like you’re saying you’re not willing to do anything to help yourself lose weight. Instead of doing radical things like a hugely reduced diet or lots of exercise – so try starting out small. Find one high-calorie food you have almost every day, like soda pop or a large helping of a snack. Cut that down – or out. Walk for five minutes a day. These small steps can be the start of something big.]
—Guest sp163

It CAN be done.

One strategy that I learned about a couple years ago while watching the tv show “The Doctors” was extremely critical to my weight loss success: only eat until you are 70-80% full. This concept was so fundamental in changing my whole mindset toward food. Prior to this information, I was in the mindset that I HAD to eat until I was full. Or, more specifically, keep eating and TRY to get full. But remove the expectation that you need to be completely full, and you are free to do what they do in so many other countries around the world: don’t eat until you are stuffed. The other tip I can give you in one word: metamucil. Metamucil is a fiber supplement that is generally used to help prevent or treat constipation. However, I find that it also works to help with weight loss. Take it after a meal to help you fill up the rest of the way. Drink lots of water in general as well. And increase activity throughout the day by finding an activity you actually enjoy. For me, I enjoy aerobic dance.
—Guest MC

help me I can’t keep the weight off

i tried a vegan diet and lost all the weight than my grandmother kiddnapped me and forced fed me meat and I got fat agian. she was insanley jealous of my weight loss
—Guest faithcow

get up and do something

I’m not afraid anymore to admit I have bi-polar, it is a reality of everyday, if I had diabeties I would not hide it from anyone; this is the same. Go Girl. Go.I’m not good a getting moving; have to resist the idea always in my head to lie down and go to sleep; these medications are so sleep inducing. Just discovered this place and want to get up from this chair at the computer and take a bike ride and then a walk. This has to beging the journey of the rest of the days of my life.Here I go. Get up sign off and out the door. Good bye now

Motivational & Support Ideas for Losing

This is a real tough one and one that I have had the unfortunate opportunity to live with given my prescription to Depakote ER. I was up to taking 1500 mg and finally had to ask my psychiatrist for another medication given the weight gain impact. He switched me to Equetro VAL and that has helped with any further weight gain. Now I, like many of you, struggle to get the weight off. I’ve found a combination of exercise and eating “mini-meals” throughout the day per my PCP. Unfortunately, I am back on BP medication and not happy. Still, I’ve lost 5 pounds this week and will keep working it off with the “mini meal” plan and exercise. I just lament that I did not catch it earlier before it created a significant weight gain. Oh well, onward and upward and will increase activity to compensate. The sad part is that I was about 20 pounds under weight before the medication regimen with Depakote. ME
—Guest cyndi42

One day at a time

One thing that I’ve done since starting on psychiatric meds for bipolar is watching what I eat and walking a mile or two a day. I know how many calories I usually need to lose weight and how much exercise I need. Getting back to walking is a challenge d/t chronic back pain, but it will improve as the weight comes off. Another thing is that it will take time. That’s where one day at a time comes in. I did not put on all of this weight in a week, and expecting it to come off in a week is not reasonable. I hear “You’re a man. Men lose weight easier than women”. I’m sorry to inform everyone, but losing weight is a challenge for all! I’ve lost 23 pounds so far and have 85 more to go. I never realized that the antidepressants could have been causing this. I’m off those and now on mood stabilizers. When I heard that bipolar meds could cause weight gain, I decided to start cutting calories and increasing walking. Will let ya all know how it works.

I need help losing weight from the meds

Please if anyone has suggestions on how I can lose some weight due some of the meds, I will gladly take some advise.

It’s difficult but stay focused!

When I was initially diagnosed with Clinical depression, Aniexty and Bi Polar disorder in 2007, my pysh. had me on several medications and gradually weened me off one by one until we found the appropriate meds for me. In the meantime, I gained about 60 pounds. I had never had weight issues before so needless to say it scared the heck out of me. I didn’t know that I had gained so much weight until i changed docs. Old doc. never mentioned my weight. I would always say don’t tell me and I did not have a scale in my house. The new doc. did not let me get away with that..She said goodness you need to lose about 60 pounds! I wanted to die when she told me I was 215! I had never weighed more than 150 max except when i was pregnant i gained the reccomended 30 pounds and lost it all after I had my daughter. To fast forward, with calorie counting I have lost over 40 pounds and have learned how to eat in a way that i can for the rest of my life. nothing is off limits

60 lb. wt. gain!

I feel that my next job will probably be as a full-figured model! My point is that humor can go a long way especially since the drugs makes me better. I do feel trapped though. I want to stop the drugs but I know it would be completely reckless to do so.
—Guest Lydia

Losing Weight

I take 8 medications for bipolar depression. 3 months ago I came off a drug that caused me to gain 65lbs in 6 months. I hate my personal appearance now, avoid people and isolate myself. That is until all the weight is off. I take my dog for walks all day long and am going to weight management program. I am determined to loose this weight. Staying active and taking action is key. It doesn’t just stop at the weight, the meds caused new health problems.
—Guest cmg88
I hope these tips will help.

Leave a Reply

Fill in your details below or click an icon to log in: Logo

You are commenting using your account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s